Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 28, 2010, 8:37 PM EDT for Rockingham County, Stokes County, North Carolina; Henry County, Pittsylvania County, City of Danville, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2010, 8:37 PM EDT (00:37 UTC)
- Expired
- May 29, 2010, 2:03 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, NC, Stokes County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:00 PM EDT | FLASH FLOOD | 1 Ne Reidsville, NC | AN UNDERPASS ON HARRISON STREET NEAR MARKET STREET WAS COVERED WITH WATER UP TO THE HEADLIGHTS OF VECHILES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WGUS51 KRNK 290037
FFWRNK
NCC157-169-VAC089-143-590-290630-
/O.NEW.KRNK.FF.W.0041.100529T0037Z-100529T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 230 AM EDT.
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS MOVING SLOWLY OVER
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSONVILLE...SANDY RIVER...AXTON...RIDGEWAY...AYERSVILLE...
MAYODAN AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3626 8012 3654 8010 3655 8005 3656 8004
3663 7984 3675 7967 3675 7928 3655 7930
3655 7951 3626 7953
$$
JJ2 follow-up statements
595
WGUS71 KRNK 290254
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 PM EDT FRI MAY 28 2010
NCC157-169-VAC089-143-590-290630-
/O.CON.KRNK.FF.W.0041.000000T0000Z-100529T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-CITY OF DANVILLE VA-HENRY VA-PITTSYLVANIA VA-
1054 PM EDT FRI MAY 28 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR THE
CITY OF DANVILLE... SOUTHWESTERN PITTSYLVANIA...SOUTHEASTERN HENRY...
EASTERN STOKES AND ROCKINGHAM COUNTIES...
AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE INTENSE RAINFALL RATES ACROSS THE WARNED AREA HAD TAPERED
OFF...BUT MODERATE TO HEAVY RAIN CONTINUED. RADAR ESTIMATES THAT 2
TO 3 INCHES OF RAIN FELL IN MANY AREAS EARLIER THIS EVENING...AND AN
ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 100 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTOVER
HILLS...SWANSONVILLE...SANDY RIVER...RINGGOLD...KEELING...DRY FORK...
DANVILLE AIRPORT...CASCADE...BLAIRS...AIKEN SUMMIT...AXTON...RIDGEWAY
AND DANVILLE CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3626 8012 3654 8010 3655 8005 3656 8004
3663 7984 3675 7967 3675 7928 3655 7930
3655 7951 3626 7953
$$
JJ109
WGUS71 KRNK 290603
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 AM EDT SAT MAY 29 2010
NCC157-169-VAC089-143-590-290611-
/O.CAN.KRNK.FF.W.0041.000000T0000Z-100529T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-CITY OF DANVILLE VA-HENRY VA-PITTSYLVANIA VA-
203 AM EDT SAT MAY 29 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
DANVILLE...SOUTHWESTERN PITTSYLVANIA...SOUTHEASTERN HENRY...EASTERN
STOKES AND ROCKINGHAM COUNTIES...
AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN HAD MOVED OUT OF THE AREA. NO ADDITIONAL SIGNIFICANT
RAINFALL IS EXPECTED FOR THE REST OF THE NIGHT...THUS THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3626 8012 3654 8010 3655 8005 3656 8004
3663 7984 3675 7967 3675 7928 3655 7930
3655 7951 3626 7953
$$
WERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:43 PM EDT, 54 minutes earlier.
Area forecast discussion, May 28, 7:43 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT FRI MAY 28 2010
.SYNOPSIS...
SURFACE FRONT HAS STALLED ALONG MOUNTAINS AND WILL BE THE
FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING AND
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. NO
SIGNIFICANT AIRMASS HAS TAKEN PLACE SO TEMPERATURES SHOULD REMAIN
MILD.
&&
.NEAR TERM /THROUGH SATURDAY/...
THUNDERSTORMS HAVE MOVED SOUTHEAST ACROSS THE BLUE RIDGE AND IS
HEADED TOWARD SOUTHSIDE VIRGINIA. THE SEVERE AND FLASH FLOODING
POTENTIAL CONTINUES INTO THE LATE EVENING HOURS FOR THIS AREA. THE
MOVEMENT OF THE STORMS CONTINUE TO BE SLOW MOVING WITH THE WEAK
STEERING FLOW.
A FLASH FLOOD WATCH IS IN EFFECT ALONG AND WEST OF THE MOUNTAINS
INTO TONIGHT FOR EXCESSIVE RAINFALL. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT PRIMARILY WEST OF THE BLUE RIDGE UNTIL 9PM THIS
EVENING FOR STORMS WHICH MAY PRODUCE LARGE HAIL OR A LOCALIZED
DOWNBURST OF WIND.
BACKDOOR SURFACE FRONT WHICH MOVED THROUGH THE EASTERN CWA EARLY
FRIDAY MORNING HAS ALIGNED N-S ALONG THE SPINE OF THE
APPALACHIANS. AREAS EAST OF THE BLUE RIDGE REMAINED CAPPED THROUGH
THE AFTERNOON WITH PRIMARY FOCUS FOR CONVECTIVE DEVELOPMENT ALONG
THE SPINE OF THE HIGHER APPALACHIAN TERRAIN BREAK FROM ERN WV INTO
THE ERN TN MTNS. AS WE PROGRESS THROUGH THE EVENING...THINK THE
CAP TO THE EAST WILL WEAKEN AND STORMS WILL BEGIN TO PROPAGATE
AND DEVELOP INTO THE FOOTHILLS AND PIEDMONT. THIS WILL HAPPEN THE
QUICKEST OVER THE NRN CWA WHERE THE UPPER LEVEL WINDS ARE OUT OF
THE NW. FLOW IN THE SOUTHERN CWA IS MUCH WEAKER SO IT MAY BE LATE
IN THE EVENING B4 ACTIVITY GETS GOING THERE.
OPPORTUNITY FOR 1 TO 2 INCHES OF RAIN IS POSSIBLE WITH THESE
STORMS WITH LOCALIZED 3 INCH AMOUNTS. LACK OF STEERING WIND
SUGGEST SEVERE THREAT WILL BE MAINLY FROM PULSE TYPE STORMS AS
OPPOSED TO ANYTHING ORGANIZED. MOST OF THE SHOWER ACTIVITY WILL
OCCUR B4 MIDNIGHT TONIGHT...SHOWERS WANING AFTER THE LOSS OF
DAYTIME HEATING.
THE SURFACE FRONT BROUGHT VERY LITTLE CHANGE IN AIRMASS...MAINLY A
WIND SHIFT. WITH NO CHANGE IN DEWPOINT...TEMPERATURES SHOULD REMAINING
ELEVATED THROUGH THE OVERNIGHT...LOWS MAINLY IN THE 60S. LACK OF
SUBSTANTIAL CHANGE IN AIRMASS ALSO SUGGESTS TEMPS SATURDAY WILL BE
JUST AS WARM...READINGS IN THE 70S/80S. FORECAST LAPSE RATES DON'T
LOOK AS STEEP ON SATURDAY...BUT BASED ON LINGERING MOISTURE THINK
THERE IS STILL A GOOD CHC OF SCATTERED AFTERNOON SHRA/TSRA...ESP
OVER THE MTNS WHERE OROGRAPHIC FORCING WILL ACT AS A LIFTING MECHANISM.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL SLOWLY BUILD INTO THE
AREA SATURDAY NIGHT...WHICH WILL RESULT IN DECREASING POPS THROUGH
THROUGH SUNDAY NIGHT. HOWEVER...DIFFERENTIAL HEATING IN THE
AFTERNOON SUNDAY MAY CONTRIBUTE TO AN ISOLATED SHOWER/THUNDERSTORM.
THE RIDGE OVERHEAD AND DIMINISHING CLOUD COVER WILL ALLOW MAX
TEMPERATURES TO RISE INTO THE MID TO UPPER 80S SUNDAY ACROSS THE
FORECAST AREA. THIS CONTINUES TO LOOK LIKE THE WARMEST DAY OF THE
PERIOD. TEMPERATURES THROUGH MONDAY NIGHT WILL BE ABOVE SEASONAL
NORMS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS INDICATE ANOTHER BACK DOOR COLD FRONT PROGRESSING TOWARD THE
AREA TUESDAY INTO WEDNESDAY. THIS FEATURE WILL ALLOW FOR INCREASING
SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD. HIGH PRESSURE THEN
BUILDS BACK INTO THE AREA BRIEFLY BEFORE A COLD FRONT APPROACHES THE
REGION FROM THE WEST BY LATE WEEK.
TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMS THROUGH THE LONG TERM.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL PROPAGATE SOUTHEAST INTO THE FOOTHILLS
AND PIEDMONT DURING THE LATE EVENING. AFTER LOSS OF HEATING...TSRA
SHOULD WEAKEN WITH AREAS OF FOG AND STRATUS DEVELOPING FOR THE
LATE NIGHT AND EARLY MORNING SATURDAY. UNCERTAIN AS TO WHETHER
DENSE FOG WILL BE ABLE TO FORM...PRODUCING LIFR/IFR
CONDITIONS...BUT CONFIDENCE IS HIGHEST IN THE MOUNTAIN VALLEYS
WHERE CURRENT RAINFALL IS OCCURRING AND THE BOUNDARY LAYER WILL BE
SATURATED. THINK AT LEAST MVFR CONDITIONS WILL DEVELOP EAST OF THE
MTNS WITH LIGHT FOG POSSIBLE SATURDAY MORNING.
AREAS OF MVFR/IFR CONDITIONS EXPECTED TO START OFF THE DAY SATURDAY
THEN TRANSITION INTO VFR CONDITIONS FOR THE AFTERNOON. SCT
SHRA/TSRA WILL FORM OVER THE MTNS...PRIMARILY AFTER 18 UTC WITH
LCL MVFR/IFR CONDITIONS WITHIN THE VCNTY OF THE SHOWER ACTIVITY.
CONVECTIVE THREAT WILL LINGER PRIMARILY THROUGH THE PEAK HEATING
HOURS.
HIGH PRESSURE AND SOMEWHAT DRIER WEATHER WILL ARRIVE ON
SUNDAY...WITH MAINLY VFR CONDITIONS EXPECTED FOR SUNDAY AND MONDAY.
CAN'T RULE OUT WIDELY SCT TSRA IN THE MTNS...BUT NOTHING
ORGANIZED. A COLD FRONT MAY BRING SUBVFR CONDITIONS TUESDAY AND
WEDNESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR VAZ007-009>020-
022>024-032>035-043>047.
NC...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR WVZ042>045.
&&
SYNOPSIS...PM
NEAR TERM...PM/REB
SHORT TERM...REB
LONG TERM...REB
AVIATION...PM/REBHazardous weather outlook, May 28, 12:01 PM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1201 PM EDT FRI MAY 28 2010 NCZ001-002-018-VAZ007-009>020-022>024-032>035-043>047-WVZ042>045- 291615- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- GREENBRIER- 1201 PM EDT FRI MAY 28 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. EXCESSIVE RAINFALL LIKELY FROM SLOW MOVING THUNDERSTORMS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT BESIDES FLASH FLOODING INCLUDES DAMAGING WIND GUSTS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. NCZ003>006-019-020-VAZ058-059-291615- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HALIFAX-CHARLOTTE- 1201 PM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WIND GUSTS AND LARGE HAIL...BUT THERE IS ALSO THE THREAT OF VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT.
In the hours before
Local storm report, May 28, 7:06 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 2 SSW CHRISTIANSBURG 37.12N 80.42W
05/28/2010 MONTGOMERY VA NWS EMPLOYEE
THIRTY FOOT BRADFORD PEAR TREE SNAPPED BY THUNDERSTORM
WINDS AT AUBURN DRIVE.
&&
HYSELLLocal storm report, May 28, 7:32 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 1 NE SWEET SPRINGS 37.64N 80.24W
05/28/2010 ALLEGHANY VA LAW ENFORCEMENT
ALLEGHANY COUNTY DISPATCH REPORTED WATER FLOWING THROUGH
THREE HOMES ON STONE ROAD.
&&
HYSELLLocal storm report, May 28, 7:47 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 ESE COLLIERSTOWN 37.75N 79.54W
05/28/2010 E0.88 INCH ROCKBRIDGE VA PUBLIC
HAIL FELL AT CLUSTER LANE.
&&
HYSELLLocal storm report, May 28, 8:04 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 ESE COLLIERSTOWN 37.76N 79.54W
05/28/2010 E1.00 INCH ROCKBRIDGE VA PUBLIC
HAIL AS LARGE AS QUARTER SIZE COVERED THE GROUND SIX
INCHES DEEP ON MURAT ROAD.
&&
HYSELLLocal storm report, May 28, 8:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 E DOBSON 36.39N 80.67W
05/28/2010 SURRY NC PUBLIC
TREE ACROSS TURKEYFORD ROAD.
&&
11Special weather statement, May 28, 8:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT FRI MAY 28 2010
VAZ058-059-290115-
CHARLOTTE VA-HALIFAX VA-
819 PM EDT FRI MAY 28 2010
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES...
AT 814 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTH OF KEYSVILLE TO 4 MILES NORTHEAST OF INGRAM...MOVING SOUTHEAST
AT 10 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR CRYSTAL HILL AROUND 835 PM...DRAKES
BRANCH...AND ELMO AROUND 840 PM...KEYSVILLE AROUND 845 PM...SAXE...
AND MT LAUREL AROUND 850 PM...HALIFAX AROUND 855 PM AND CLOVER AROUND
910 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3689 7849 3671 7863 3669 7863 3664 7854
3663 7857 3669 7867 3667 7869 3659 7871
3655 7874 3656 7921 3688 7914 3716 7860
3713 7851 3711 7849 3708 7844
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:04 PM EDT | Flash Flood Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 6 hr |
| May 28, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 43 min |
| May 28, 8:30 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 90 min |
| May 28, 9:34 PM EDT | Flash Flood Warning | RNK | Caswell | 5 hr |
| May 29, 1:39 PM EDT | Special Weather Statement | RNK | Ashe | 51 min |
| May 28, 8:19 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 56 min |
| May 28, 8:44 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 66 min |
| May 29, 3:31 PM EDT | Special Weather Statement | RNK | Bath | 59 min |
| May 29, 4:24 PM EDT | Special Weather Statement | RNK | Rockbridge | 66 min |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.